International Case Reports Journal | Volume 1, Issue 1 | Case Report | Open Access

Paradoxical Seizures: It Could be Phenytoin Toxicity. A Short Communication

Rachna Rohilla*

1Department of Pharmacology, PGIMER Chandigarh, India 2Department of Paediatrics, PGIMER Chandigarh, India

*Correspondence to: Rachna Rohilla 

Fulltext PDF

Abstract

Phenytoin is one of the frequently used antiepileptic drug for control of generalized tonic-clonic and complex partial seizures. We present a case of phenytoin toxicity which presented as a breakthrough seizure and exacerbation in the frequency of seizures. This less well known clinical syndrome “paradoxical seizure”, may or may not be accompanied by other signs and symptoms of phenytoin toxicity and a high index of suspicion is required to diagnose this condition. Dose de-escalation in these cases leads to decrease in seizure frequency and cessation occurs with reduction in serum concentration of the drug. This case report reemphasizes the importance of timely TDM (Therapeutic Drug Monitoring) for early diagnosis that can prevent dreadful complications especially in cases where obvious signs and symptoms toxicity are absent.

Keywords:

Paradoxical seizures; Phenytoin toxicity

Citation:

Rachna Rohilla(2021) Paradoxical Seizures: It Could be Phenytoin Toxicity. A Short Communication. Int Case Rep Jour 1(1): 2.